advertisement
Question
Posted by: Creative A | 2009-03-05

Zyban and personality change

My husband has been on Zyban for he last two and a half months. He feels great, is not smoking, has increased stamina, exercises and lost weight. BUT
He is not the same person. While always an introvert, he is now completely withdrawn. He does not seem to want or need affection. He seems to feel less, be less compassionate, not care. We have marital issues he flatly refuses to discuss. After 1 month of Zyban I asked him to move out as I thought giving him some space would help - he loved it! Went away on holiday for 10 days, did not phone me or his 4 children. Blames me for his depression, says his marriage of 18 years was a mistake...
I am worried he is causing so much damage and alienation within our relationship and will come crashing down to the reality of it when he stops taking Zyban. I realise there are real underlying issues, but cannot say how much of his personality has changed because of Zyban, and how much of it is him. Please advise?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK< so the Zyban has worked excellently from the point of view of his smoking. I haven't come across it causing such withdrawal as you describe, and it is also an antidepressant, so it should not be letting him get depressed. Maybe its just the underlying and previous marital issues that are now coming to the fore ? Can you discuss these effects with the prescribing doctor or shrink ? Or at least send that doc a message or letter revealing these effects, which he is presumably unaware of ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: CreativeA | 2009-03-06

I did as you advised consult the GP who prescribed the medication and it was advised he halve the dosage, as for long term use this is the recommended dosage anyway. There should then be an improvement while his smoking cessation would not be compromised by abruptly stopping the meds.
Thanks for the advice

Reply to CreativeA
Posted by: boogey | 2009-03-05

a friend of mine took zyban to stop smoking - smiliar werid side effects he experienced although he did not undergo a complete personality change he was just befuddled and confused half the time

Reply to boogey

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement